Results 1 to 4 of 4

Thread: Depressed - can it be lupus?

  1. #1
    Join Date
    Aug 2005
    Location
    Kuwait
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Depressed - can it be lupus?

    Hello everyone,

    Hope you're all hanging on in there. I was wondering if a persistent sad and empty mood is related to lupus or medications. I'm on CellCept, steroids and hypertension pills.

    And I've been feeling nauseated every morning for a while now - never happened in the past 2 years except after cyclophosphamide IV injections. Any ideas for what I can do? It's definitely a side effect of one of the medications, a new one though.

    I'm trying to lose weight but I crave sugary foods at night; any diet you would recommend? Is it possible to lose weight while on medications?

    Best wishes. Dina
    I was diagnosed with lupus nephritis, confirmed by bloodwork and kidney biopsy, and mild lupus cerebritis (epileptiform) in June 2004.
    Medications: CellCept, Prednisone; Phenytoin; Lipitor; Zestril, Norvasc; Aranesp (darbepoetin alfa).

  2. #2
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default Hi, Dina

    Lupus, like any chronic illness, can cause depression, but so can some of the lupus meds, especially prednisone. So it can be hard to figure out whether depression is lupus or medication related, or would have occurred anyway regardless of the lupus. Depression can also trigger a vicious circle, because it intensifies pain perceptions and the increased pain can make the depression worse. So early recognition and treatment are both important. There are many treatments available but only you and your doctor can figure out what's right for you. Exercise can also help depression, but this is sometimes hard for people with lupus, especially if you have joint problems. If you live somewhere with a ymca or community center that offers water exercise programs, these can be really good for people with lupus. Here is a link to an article about depression and lupus that might help answer some of your questions.

    www.lupus.org/education/brochures/depress07.html

    Because you have lupus nephritis, you need to let your doctor know about the nausea - nausea is sometimes a sign of kidney problems. It can also be caused by your meds, but you still need to check with your doctor before you change your diet or try any home remedies for nausea - they might not be safe for someone with kidney problems. You might try one of the accupressure wristbands available in many pharmacies - they are sold for motion sickness but can also help other types of nausea without drug side effects. Is there any possibility you could be pregnant and having morning sickness?

    I hope you start to feel better soon.

  3. #3
    Join Date
    Aug 2005
    Location
    Kuwait
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Thank you so much for the information. That was really helpful. I will be seeing my doctor soon so I'll remember to bring it up.

    No, definitely not pregnant.

    Thanks again. All the best to you.

    Dina
    I was diagnosed with lupus nephritis, confirmed by bloodwork and kidney biopsy, and mild lupus cerebritis (epileptiform) in June 2004.
    Medications: CellCept, Prednisone; Phenytoin; Lipitor; Zestril, Norvasc; Aranesp (darbepoetin alfa).

  4. #4
    Join Date
    Jan 2004
    Location
    Pacific Northwest
    Posts
    667
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I had no idea that nausea was a sign of kidney problems!

    I have intermittent nausea and permanent kidney damage from Lupus Nephritis, so I wonder if it's related........

    Thanks for the info, as always!
    Missy

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •